First of all sorry if I am in the wrong place but not hot with computers etc. I had 4th dose of chemo over a week ago (Docetaxel) and since then had constant pain all over body but mainly hands/feet. Also having night sweats. Anyone gone through this and how long did it last??? Been told that they might have to reduce strength of next dose. Any info welcome. Thanks.
Don't worry about being in the wrong place; as long as you ask the questions somewhere someone will usually pick up on them
Don't know about the night sweats - are you taking any tablets to reduce your oestrogen levels ?
Is this your 4th dose of Docetaxel or were you on a different chemo prior to that like EC or FEC ?
The body aches are very common with docetaxel makes you feel like a bad case of the flu. Also listed as a common side effect but can become progressively worse is the Feet and Hands issue.
This is nerve damage and is termed Peripheral Neuropathy - Do your hands or feet feel like they are on fire sometimes, any sign of cracking or blistering by any chance ? Try to reduce any friction keeping your feet flat while walking uphill or climbing stairs/steps etc With your hands be careful unscrewing jar or bottle tops the twisting/gripping action can make them worse too.
You should notify your onco unit about this and as you say they may reduce the dose slightly as it can be accumulative as you go through your sessions. Some have found Udderly Smooth with Urea from Amazon helps with hands and feet.
Do get back to us with how bad youyr feet and hands are as chemo induced PN can progress to Palmar Plantar where they can blister and lead to skin loss making walking agony.
You could also mention this is a reply to the September Chemo Chat discussion in the main breast group - You can find that clicking this link.
Hope this is of some help for now, G n' J
What is a Community Champion?
Click to see how to add some details to your profile
It really helps us all when replying :)
Hi G n' J Thanks for your reply. It is the first of the Docetaxel, I had Fec before that. The hands and feet do feel like they are burning at times and hard to grip etc, no blisters yet thankfully. Will try the cream thanks. I was just worried I was having some reaction!!! Taking Paracetamol at the moment which helps (A Little) Dr prescribed Amitriptyline but just felt sick and drugged up next day. Thanks anyway for your response. Will ask the chemo unit x
If you are going to get some, do make sure it is the one that contains the urea though.
There is some info about this on their oncolgy web page here.
This page has info about Palmar Plantar (hand foot syndrome) and this one is all about Peripheral Neuropathy.
J always said Docetaxel was FEC's ugly sister :-/
G n' J
Ok Many thanks x
I'm 5 days post docetaxel, and yes bone pain, not flu but bone pains hips, thighs, spine, ribs and shins, I rang for advise and told to take care with paracetamol as it can mask a temperature, i had pain killers left over from op which I was advised to take instead, takes the edge off the pain, apart from my shins.
Hope you've had some relief
Thank you for your reply. I had all of those symptoms so glad it wasn't just me getting them and that it was normal. I had some antibiotics as they thought I might have an infection too so OK now thanks. Hope you continue to recover. Thanks again.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: